Medications

Before my icd was put in back in November, my cardiologist prescribed me entresto metoprolol. Well I just checked the drug interactions between the 2, I'm shocked the risk of death is high and there is no reason why it stated. The interaction between entresto and spironolactone is kidney failure, well my cardiologist hasn't done a blood or urine test. My cardiologist (nevada heart and vascular) considered the vast nevada, so WTF. My ct results came back and everything is good according to my pc. Why then my lower throat meets my collar bone feels like there is something there when I swallow? It started feeling that way after I had my icd put in and my chest muscles every now and then hurt both sides. I just feel like having this damn thing taken out of me. I feel worst now vs before I had surgery and this thing installed in me. My insurance only covers this cardiologist. 

The crazy thing is, I was 43 when I was diagnosed with CHF, a week after my birthday back in November I had this f*#*ing surgery since then I feel worse off than before. I'm really scared.


3 Comments

I would get another opinion

by Gemita - 2021-03-16 08:39:59

Dear Lacuna Coil,

I am not sure if your main concern is really about the medication you are taking, or whether it is about your doubt in your doctors ability to do the right thing to help you?  I feel you need a second opinion to reassure you that the treatment you are on or have received, is the right approach for you.  Nothing less will satisfy you.

You are clearly very angry and this is a positive sign that you are moving towards finding a better solution for yourself.  You know your own body best and what you can and cannot tolerate.  I cannot believe however that an ICD would be implanted without a clear need.  I am assuming your need was CHF (congestive heart failure) and the potential risk of a future serious cardiac event.  I am uncertain what type of pacing is provided by your ICD and whether the pacing is causing some of your difficulties?  Do you know how many leads your ICD has?  These would be questions to ask a caring cardiologist if you feel your symptoms have appreciably worsened since ICD implant.  I would also ask perhaps for another echocardiogram to be done to look for clues.  Perhaps your heart condition has progressed and your symptoms are not due to your ICD implant trauma or to pacing.  There are so many questions that need answering.

I see your CT scan (lungs?) was clear (so presume no fluid in the lungs/around heart was seen) and that acid reflux may be a cause for your swallowing difficulties?  I note you are on a prescribed antacid but perhaps this is not effective?  I am taking a PPI (proton pump inhibitor) - Lansoprazole - for acid reflux due to a swallowing problem.  A PPI can be very effective treatment when OTC antacid treatments fail.  Speak to your general doctor.  If despite PPI treatment, your swallowing difficulties continue, perhaps you could ask for further tests (maybe barium swallow, endoscopy?) to try to find the cause for your gastric symptoms.  Even anxiety from our concerns can strongly adversely affect swallowing, digestion and pain tolerance.  I know this only too well.

I note from looking briefly at your history that you have had high blood pressure so some of your meds will be absolutely necessary.  Perhaps though a review of these should be carried out to see whether an alternative med or change in dose might help relieve some of your symptoms and help you to feel better.  Your general doctor should, in any event, check your blood levels for any adverse effects from time to time.  For example a diuretic like Furosemide (Lasix) can affect electrolytes and renal function, so you are quite right to be concerned.  But if your doctors are monitoring closely for adverse effects you should be reassured. 

You shouldn’t be feeling scared with a supporting doctor.  If you feel you have lost complete confidence, then the only answer is to move on and find a cardiologist who you can trust.  Can you get a referral to another cardiologist in say the same hospital, or within the same vicinity?  You need that second opinion.

While I realise that CHF can cause many unwanted symptoms, some of which may be difficult to control, you are still young and I feel confident that with the right cardiologist, better monitoring and support, you will start to feel better. 

Drug interactions

by AgentX86 - 2021-03-16 17:04:56

The best place to turn to for advice, believe it or not, is your phamacist.  In reality, that's what their job is.  They don't go to school for six years to count pills.  They also have software that's supposed to flag serious interactions for further evaluation.  If you have a concern, have a sit-down with your pharmacist.  He should be able to answer questions about severity and what precautions should be taken.

It is odd that your cardiologist isn't taking blood samples.  Mine sucks blood twice a year mainly to track my lipids and he gets kidney function, and a bunch of other stuff, for free. 

I'm with Gemita.  If your doctor isn't working for you, find another.  It may be a matter of comminication, which is a two way street.

 

I took both for a whike too

by Tulp - 2021-03-19 23:10:43

My doctor gave me both for a while, so Im not surprised.

I had to stop the ernesto because of huge side effects I experienced.

Hope you will get your answers.

You know you're wired when...

You read consumer reports before upgrading to a new model.

Member Quotes

Yesterday was my first day mountain biking after my implant. I wiped out several times and everything is fine. There are sports after pacemakers!